Yervoy/IPI Reinduction and side effects question

Posted By
2/3/2014 10:39am
View other posts by
Activity
Replies: 10

If you've completed Yervoy/IPI reinduction, were the side effects for you similar to the first time, or stronger the second time around? 

From some posts here it seems like side effects esp. colitis tend to be stronger the second time. My doc mentioned the chances of colitis may be higher the second time around. For me it would be 2.5 years between rounds. Anybody _not_ get colitis on reinduction?

Hi Kyle,

 

My wife finished her first round of ipi in June and she just finished her 3rd dose of the second round last week. She had few side effects first go around but has had some major stomach issues the past few weeks. Not colitis but stomach issues...

Thanks Eric. I went and checked the Yervoy web site to learn about stomach problems.

Stomach issues shows up twice on their list of side effects -- once as a sign/symptom of colitis -- "stomach pain (abdominal pain) or tenderness" -- and once as a sign/symptom of liver/hepatitis -- "pain on the right side of your stomach". 

Does either of those descriptions sound like what your wife is experiencing? Or is it something different?

[http://www.yervoy.com/patient/side-effects.aspx]

Yes the abdominal pain one does.. But we were just at ucla for her last dose and they did a ct, blood, and endoscopy to try and figure it out. No luck.. She seems better but not 100%. 

OK. That's a lot to go through (like the endoscopy), never mind the pain. Without those tests that UCLA is doing, I imagine it would otherwise be really scary, being in the dark.   

I hope she continues to feel better. 

Thanks.. They ruled out the colitis. But will still don't know what caused her to double over . Pretty sure it is ipi related. When do you start your next round?

My oncologist ordered a bronchoscopy biopsy later this week. If it's a new recurrence the top choices would be IPI reinduction or try to get into a trial. He did mention that the chances of IPI side effects are probably greater the second time around. Not sure which way I would try for yet.

Eric, one question since your wife and I are going to similar institutions (me at UCSF) is did her docs bring up clinical trials at all? 

Hey Kyle,

 

She has multiple subcentimeter mets on her lungs that have been stable for like 1.5 years. But she does not have measurable disease so she does not qualify for any trials. A single brain met was found and zapped with srs right before xmas. The same day she did the srs we reintoduced ipi....the other option we has is IL-2.

I just had the 3rd infusion of my second Yervoy cycle. Had 4 infusions combined with stereotactic surgery to a small brain met in 1st-2nd qtr 2012. That same brain met started re growing and presented with headaches in August 2013. Surgically resected in September 2013 (pathology said tumor was 90% dead and just 10% alive). The surgery was followed up with more stereotactic surgery and a second Yervoy cycle. I have found my second Yervoy cycle side effects to be a bit stronger than the first. I have more itching (like a little poisen ivy feel) but have a cream to apply which eases it. I have found my stomach issues are much more noticeable but the resulting diarrhea has been easily treatable and reversible with Imodium and backup steroid script in the event of the Imodium not being enough. I am definitely monitoring the stomach much more on this second cycle but think by reacting fast thus far I am nipping colitis problem in the bud. A bit of mild flu like symptoms but not enough to be worrisome. I am hopeful that having the side effects is telling me that my body is reacting to the drug and it's doing the job. All in all the second cycle side effects are greater for me but by no means bothersome enough to consider stopping the treatment. Good luck! 

Thanks. It sounds like for almost everybody, the 2nd Yervoy round pushes them harder than the first time, and the main difference is how much harder. Congrats on 3 doses and 1 more to go.